MAUDE Adverse Event Report: OSCOR INC. INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3021
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Death (1802); Blood Loss (2597)
Date of Event 01/12/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Conclusion not yet available-evaluation in progress.This initial mdr is being submitted to meet our requirements of reporting.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
1.What is the date of event? (b)(6) 2018.2.What is the name of the facility where event occurred? (b)(6).3.What is the outcome of the patient? (e.G.Patient stable, patient alive, no injury, serious injury, death) patient is stable.4.What procedure was the product used for? insertion for impella rp to rfv.5.What was the condition of the patient when presented to the physician? right heart failure post cabg and iabp.6.Was there an issue with the product ? if yes , then provide details of the issue and answer the questions a) and b).Yes.A.When was the issue identified? (before , during or after the procedure) during insertion attempt the introducer kinked.B.What was the user (physician/ doctor/ nurse) doing when the issue occurred? gaining access.7.Please provide the contact information of the physician who used the product to obtain additional clinical information of the event in question.N/a 8.What is the model number and lot no.Of the device used? c1-12794.9.Was there any additional devices used during the procedure? 2 introducers kinked, both the 23fr oscor.10.What is the name, model no.And lot no.For any additional device used during the procedure? n/a.11.In which sequence the devices were used if multiple devices were involved? pending more information from field rep.12.Are the devices available to return to oscor for evaluation? not yet retrieved from field rep.Additional information received on 01/17/2018 if there was patient impact then please provide details.· was there any adverse effect to the patient? the artery dissected at the iliac venous junction requiring 3 purse string sutures to control bleeding.It also appeared to the surgeon that this may be the same place where the first two sheaths kinked.· was there any extended hospitalization? the family withdrew care and the patient expired, no extended hospitalization.How was the product issue resolved? the patient had hypercoagulopathy and was bleeding and being given blood products even before impella insertion.When he went back to or the following morning i was told he had been given 20+ units.· used another product? used the 23 fr oscor sheath, in total 3 were used.· used same product? same.· used product of another brand? n/a do you have any images available ? not at this time, though they have been asked for.Was the patient vessel calcified ? unknown at this time.He was a (b)(6) male.The cause of death was the family withdrawing care.
 
Additional Manufacturer Narrative
Additional information has been requested, however not received as of date of this report.Date of death of the patient is still unknown at time of this report.A review of device history record (dhr) was conducted and there were no manufacturing rejects or anomalies recorded in the dhr affecting released product.The released device passed all in-process and qa final inspection steps before shipping to the customer.A complaint review of the reported lot number identified two additional reports for unrelated events.According to the abiomed introducer sheath in-process and final inspection procedure, qa performs the following inspection 100 percent: with naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded foreign material, or any other damages.The instructions for use (ifu) provide these precautions: when assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.Aspiration and saline flushing of the sheath, dilator, and valve should be performed to help minimize the potential for air embolism and clot formation.Infusion through the sideport can be done only after all air is removed from the unit.Indwelling introducer sheaths should be internally supported by a catheter, lead, or dilator.Dilators, catheters, and pacing leads should be removed slowly from the sheath.Rapid removal may damage the valve membrane resulting in blood flow through the valve.Never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.The device was not returned for analysis, therefore, the clinical observation could not be confirmed.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.
 
Event or Problem Description
Additional information received on 20june2018 that indicates the family withdrew medical care on (b)(6) 2018 but, although requested, an exact date of death is unknown.

Brand Name
INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key7205341
Report Number1035166-2018-00004
Device Sequence Number1485546
Product Code DYB
UDI-Device Identifier00813502011517
UDI-Public00813502011517
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/01/2019
Device Model Number0052-3021
Device Catalogue Number0052-3021
Device Lot NumberC1-12794
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/16/2018
Supplement Date Received by Manufacturer03/20/2018
Initial Report FDA Received Date01/19/2018
Supplement Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age81 YR